Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...
Webinar: Corrective Breast Reconstruction: Getting the Results You Want Join us July 9, 2024 at 6pm ET. Register here.

Pain after Radiation

Options
123_ABC
123_ABC Member Posts: 10

Hi

I was diagnosed with breast cancer in February 2017 and had a Lumpectomy in April followed by Radiation Therapy. I only had 15 sessions of Radiation but did suffer from aching in my rib area on the left side where I was treated. I understand this is normal however now it is September and thinking I would get no more side effects, I was concerned to get more pains in this area which are alarming to me. These are not the so called darting pains in the breast area. I have had two episodes of this pain and the first time was in the area of my heart and felt like I was having a heart attack. Stabbing pains in the heart area that shocked me but were over in seconds. The second time was during my sleep when I was awoke with stabbing pains under my left breast in the rib area. The pains were so sharp that I was gasping and yelping. Lasted only a minute but very frightening. I am used to pain having had a bad back for years so it is not so much the pain that is the problem but the fear of what it could be. Is this just another side effect of the Radiation Therapy or have I got a heart problem, lung problem or rib damage due to the Radiation. Seems unlikely but it is the only thing that I can think of which could be causing it.

Does anyone else have this experience?

Many thanks for your response.

A

Comments

  • VickiRides
    VickiRides Member Posts: 163
    edited September 2017
    Options

    Hi, A.

    I have exactly what you describe, but my treatment was on the right side. It's been over a year since radiation, and they occur less often now. I have noticed that being cold and starting to shiver or tense up my chest can trigger them. I've talked to my doctor and he says that it is a side effect of the radiation. Mention it to your doctor, but it is probably just another side effect.

    Vickii

  • 123_ABC
    123_ABC Member Posts: 10
    edited September 2017
    Options

    Hi Vickii

    Thanks for replying. I guess these are the side effects they don't mention in the Cancer leaflet. It's probably different for everyone. I admit I had done some hard work in the garden so this has probably caused it. As you say, when you tense up it triggers it. I was probably tensed up because of overworking. You mentioned that you shiver. Is this another side effect because I have noticed that I am get the shivers as well. I can go from having a hot flush to shivering in minutes for no reason. I was putting it down to the Menopause which I thought I was over. I am on hormone tablets to block Estrogen so that may be it.

    All the best and take care. Hope your systems end soon and you can put it behind you.

    Angela